MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an accumax 200 laser fiber was used during a flexible coledoco lithotripsy procedure to treat gallstones, performed on (b)(6) 2021.During the procedure, when the laser fiber reached the distal end of the scope working channel, the distal part of the laser fiber broke.The physician retrieved the broken piece of the laser fiber.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: product investigation results: the returned accumax 200 laser fiber was analyzed and a visual evaluation noted that the device was returned in one piece.A visual analysis noted that the fiber measured 314.4 cm from the end of the connector to the distal tip.The fiber body was fractured/kinked 73mm from the distal end.The exposed glass tip measured 2 mm and had normal degradation.A functional evaluation found that when connected to the laser console, the aim beam was visible at the fractured/kinked location.No other problems were found with the returned device.The reported event of fiber break was confirmed.Analysis of the returned device observed the fiber body was fractured.Additionally, the exposed glass tip had normal degradation.Based on all available information, it is likely that procedural handling of the device during set-up or use, including interaction with the working channel of the scope, contributed to the fiber body break.Therefore, the most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an accumax 200 laser fiber was used during a flexible coledocolithotripsy procedure to treat gallstones, performed on (b)(6) 2021.During the procedure, when the laser fiber reached the distal end of the scope working channel, the distal part of the laser fiber broke.The physician retrieved the broken piece of the laser fiber.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
morley carole
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12885160
Report Number3005099803-2021-06210
Device Sequence Number4982192
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000010666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight79 KG